Alert archive / West Virginia / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 139, NWS Pittsburgh, PA

July 26, 2012Brooke County, Hancock County, Ohio County, West Virginia; Carroll County, Harrison County, Jefferson County, Ohio

NWS Pittsburgh, PA issued this severe thunderstorm warning at Jul 26, 2012, 2:47 AM EDT for Brooke County, Hancock County, Ohio County, West Virginia; Carroll County, Harrison County, Jefferson County, Ohio. It was in force for 43 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 26, 2012, 2:47 AM EDT (06:47 UTC)
Expired
Jul 26, 2012, 3:30 AM EDT
In force
43 min
Issued by
NWS Pittsburgh, PA
Area
Storm-based polygon

Counties Carroll County, OH, Harrison County, OH, Jefferson County, OH, Brooke County, WV, Hancock County, WV, Ohio County, WV

The radar

The Pittsburgh radar (KPBZ), 57 km from the middle of the area, began a volume at 06:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 26, 3:25 AM EDTTSTM WND DMGCostonia, OHA FEW TREES REPORTED DOWN BY MEDIA IN TOWN OF COSTONIA... OHIO. THIS IS ACORRESTION OF A PREVIOUS REPORT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 38 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 00:00Z, 6.8 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2012-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2012-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 82 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2457 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
82 m²/s²
0-3 km storm-relative helicity
169 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

459 
WUUS51 KPBZ 260647
SVRPBZ
OHC019-067-081-WVC009-029-069-260730-
/O.NEW.KPBZ.SV.W.0139.120726T0647Z-120726T0730Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
247 AM EDT THU JUL 26 2012

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN CARROLL COUNTY IN EAST CENTRAL OHIO...
  HARRISON COUNTY IN EAST CENTRAL OHIO...
  JEFFERSON COUNTY IN EAST CENTRAL OHIO...
  NORTH CENTRAL OHIO COUNTY IN NORTHERN WEST VIRGINIA...
  HANCOCK COUNTY IN NORTHERN WEST VIRGINIA...
  BROOKE COUNTY IN NORTHERN WEST VIRGINIA...

* UNTIL 330 AM EDT

* AT 244 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER TO
  GOLF BALL SIZE HAIL.  THESE STORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM KILGORE TO FREEPORT...MOVING EAST AT 25 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO  
  SCIO...               KILGORE...            FREEPORT...
  CLENDENING...         PIEDMONT...           BERGHOLZ...
  JEWETT...             CADIZ...              HOPEDALE...
  RICHMOND...           UNIONPORT...          HAMMONDSVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WIND...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS A KILLER. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772.

&&

LAT...LON 4059 8099 4058 8053 4015 8054 4018 8131
TIME...MOT...LOC 0646Z 283DEG 20KT 4050 8094 4022 8122

$$


15
3 follow-up statements
747 
WWUS51 KPBZ 260657
SVSPBZ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
257 AM EDT THU JUL 26 2012

OHC019-067-081-WVC009-029-069-260730-
/O.CON.KPBZ.SV.W.0139.000000T0000Z-120726T0730Z/
CARROLL OH-HARRISON OH-JEFFERSON OH-OHIO WV-HANCOCK WV-BROOKE WV-
257 AM EDT THU JUL 26 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 AM EDT
FOR JEFFERSON...HARRISON AND CARROLL COUNTIES IN EAST CENTRAL OHIO...
AND BROOKE...HANCOCK AND OHIO COUNTIES IN NORTHERN WEST VIRGINIA...

AT 253 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
BERGHOLZ TO CLENDENING...MOVING EAST AT 35 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO  
  SCIO...               PIEDMONT...           KILGORE...
  JEWETT...             FREEPORT...           CLENDENING...
  BERGHOLZ...           CADIZ...              NEW ATHENS...
  HOPEDALE...           HAMMONDSVILLE...      RICHMOND...

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772.

LAT...LON 4059 8099 4058 8053 4015 8054 4018 8131
TIME...MOT...LOC 0657Z 273DEG 31KT 4052 8078 4024 8107

$$


15
619 
WWUS51 KPBZ 260712
SVSPBZ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
312 AM EDT THU JUL 26 2012

OHC019-260722-
/O.CAN.KPBZ.SV.W.0139.000000T0000Z-120726T0730Z/
CARROLL OH-
312 AM EDT THU JUL 26 2012

...THE SEVERE THUNDERSTORM WARNING FOR CARROLL COUNTY IS CANCELLED...

THE STORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS 
AND MOVED EAST OF THE COUNTY.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772.

LAT...LON 4018 8110 4056 8085 4058 8053 4015 8054
TIME...MOT...LOC 0712Z 273DEG 31KT 4051 8061 4023 8090

$$

OHC067-081-WVC009-029-069-260730-
/O.CON.KPBZ.SV.W.0139.000000T0000Z-120726T0730Z/
HARRISON OH-JEFFERSON OH-OHIO WV-HANCOCK WV-BROOKE WV-
312 AM EDT THU JUL 26 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 AM EDT
FOR JEFFERSON AND HARRISON COUNTIES IN EAST CENTRAL OHIO...AND
BROOKE...HANCOCK AND OHIO COUNTIES IN NORTHERN WEST VIRGINIA...

AT 311 AM EDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING QUARTER SIZE HAIL.  THESE STORMS WERE LOCATED ALONG A
LINE EXTENDING FROM NEW CUMBERLAND TO ADENA...MOVING EAST AT 35 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO  
  UNIONPORT...          RICHMOND...           NEW ATHENS...
  HOPEDALE...           HAMMONDSVILLE...      CADIZ...
  TOMLINSON RUN STATE PARK...                 NEW CUMBERLAND...
  NEW MANCHESTER...     NEWELL...             ADENA...
  WINTERSVILLE...

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772.

LAT...LON 4018 8110 4056 8085 4058 8053 4015 8054
TIME...MOT...LOC 0712Z 273DEG 31KT 4051 8061 4023 8090

$$


15
897 
WWUS51 KPBZ 260726
SVSPBZ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
326 AM EDT THU JUL 26 2012

OHC067-081-WVC009-029-069-260735-
/O.EXP.KPBZ.SV.W.0139.000000T0000Z-120726T0730Z/
HARRISON OH-JEFFERSON OH-OHIO WV-HANCOCK WV-BROOKE WV-
326 AM EDT THU JUL 26 2012

...THE SEVERE THUNDERSTORM WARNING FOR JEFFERSON AND HARRISON
COUNTIES IN EAST CENTRAL OHIO...AND BROOKE...HANCOCK AND OHIO
COUNTIES IN NORTHERN WEST VIRGINIA EXPIRES AT 330 AM EDT...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS AND WILL BE OUT OF THE WARNED AREA SHORTLY. THE STORM NO
LONGER POSES A SEVERE WEATHER THREAT...AND THE SEVERE THUNDERSTORM 
WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER...IT MAY PRODUCE GUSTY 
WINDS AS IT CONTINUES TO WEAKEN.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772.

LAT...LON 4018 8110 4056 8085 4058 8053 4015 8054
TIME...MOT...LOC 0725Z 273DEG 31KT 4050 8046 4022 8075

$$


15

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 1:20 AM EDT, 1 hour 27 minutes earlier.

Area forecast discussion, Jul 26, 1:20 AM EDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
120 AM EDT THU JUL 26 2012

.SYNOPSIS...
HOT AND HUMID CONDITIONS WILL MAKE A RETURN TODAY. A SLOW MOVING
COLD FRONT WILL PROMOTE THE RISK FOR SEVERE THUNDERSTORMS THIS
AFTERNOON AND TONIGHT.

&&

.NEAR TERM /THROUGH TODAY/...
CONCERNS FOR THE OVERNIGHT PERIOD INCLUDE THE POTENTIAL FOR
ELEVATED THUNDERSTORMS FUELED BY WARM...MOIST ADVECTION ON THE
NOSE OF DVLPG LLVL JET. THAT SAME ABOVE-BOUNDARY-LAYER FLOW WL
FEED INTO LARGE MCS MOVING OVER THE GREAT LAKES REGION. ALTHOUGH
THAT SYSTEM IS MOVING EASTWARD...PROPAGATION RESULTING FM THE
AFOREMENTIONED INFLOW WL PULL DEEP MOIST CONVECTION SOUTHWARD.

OUTFLOW AND THE SUPPORTING COLD FRONT ARE PROJECTED OVER THE UPPER
OHIO REGION AS THE DAY PROGRESSES...AS IS SUPPORTING SHORTWAVE IN
ZONAL FLOW ALOFT.  PRECIP PROBABILITIES HAVE THUS BEEN ESCALATED
THROUGHOUT THE DAY...CUMULATING IN LIKELY TO CATEGORICAL NUMBERS
BY AFTN ACROSS ALL COUNTIES.

GIVEN THE EXPECTED HEAT...AND THE INSTABILITY PROGNOIS RESULTING
FM THE STRONG WARM...MOIST...ADVECTION IN ADVN OF THIS SYSTEM...COMBINED
WITH A STRONG WIND FIELD FOR THIS TIME OF YEAR...THE SEVERE POTENTIAL
REMAINS IN THE MODERATE CATEGORY AS PER SPC GUIDANCE. THUNDERSTORMS
THAT FORM IN THIS ENVIRONMENT ARE LIKELY TO CONGEAL IN SHORT BOWING
SEGMENTS OR A THUNDERSTORM LINE... WITH WIDESPREAD...AND SIGNIFICANT
WIND DAMAGE BEING THE PRIMARY THREAT.

&&

.SHORT TERM /TONIGHT THROUGH SATURDAY/...
FRONT WILL CONTINUE TO MOVE THROUGH THE AREA TONIGHT, WITH THE
THREAT FOR SEVERE WEATHER LINGERING THROUGH AT LEAST MIDNIGHT.

SFC BOUNDARY WILL CLEAR MOST OF THE REGION BY DAWN ON FRIDAY. A
SFC WAVE, OVER THE MIDWEST, WILL DRIFT EASTWARD ALONG THE FRONT
FRIDAY AND FRIDAY NIGHT AS THE SHORTWAVE TROUGH MOVES THROUGH THE
UPPER MIDWEST INTO THE OHIO VALLEY. THIS WILL KEEP IN THE RISK
FOR SHOWERS AND STORMS THROUGH THE PERIOD.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
MEDIUM RANGE MODELS PUSH A SURFACE LOW OFF THE EAST COAST SATURDAY
NIGHT WITH SURFACE HIGH PRESSURE BUILDING IN FOR SUNDAY AND MONDAY.
DRY WEATHER IS THUS FORECAST FOR SUNDAY AND MONDAY. AN UPPER
TROUGH IS PROGGED TO REMAIN OVER THE EAST COAST EARLY NEXT WEEK.
MODELS HINT AT A SURFACE LOW MOVING ALONG THE EAST COAST TUESDAY
AND WEDNESDAY. PLAN TO KEEP CHANCE POPS FOR SHOWERS AND
THUNDERSTORMS MONDAY NIGHT THROUGH WEDNESDAY.

FORECAST TEMPERATURES ARE CLOSE TO HPC GUIDANCE AND WILL BE
GENERALLY A FEW DEGREES ABOVE NORMAL THROUGH THE EXTENDED PERIOD.

&&

.AVIATION /06Z THURSDAY THROUGH MONDAY/...
GENL VFR WL PREVAIL OVRNGT...BUT SITUATION IS RAPIDLY EVOLVING AS A
LOW LEVEL JET OVR A CAPPED BOUNDARY LAYER WILL TRANSPORT WARMTH AND
MOISTURE NORTHEASTWARD OVRNGT.  LLWS MENTION WL THUS BE MAINTAINED
IN THE TAFS AND THE CHC FOR ELEVATED TSRA WL BE ON THE INCRS
ALTHOUGH ACTUAL FORECAST WL HAVE TO AMENDED IN AS PER LACK OF
CONFIDENCE IN ACTUAL PLACEMENT OF POTENTIAL STORMS.

THE INVERSION SHOULD MIX OUT QUICKLY AFTER DAWN...AND SURFACE GUSTS
TO 25 OR 30 KT ARE EXPECTED FORECAST THROUGH THE REMAINDER OF THE
DAY.

HOWEVER... THE MAIN FORECAST ISSUE WL BE THE DVLPMNT AND COVERAGE
OF TSRA AS OUTFLOW FM A GREAT LAKES MCS...AS WELL AS THE CDFNT MOVE
TOWARD THE REGION.  CONFIDENCE IS HIGH THAT MOST PORTS WL EXPERIENCE
THUNDERSTORMS WITH COVERAGE INCREASING FM N TO S AS THE DAY
PROGRESSES.  IFR RESTRICTIONS IN HEAVY RAIN CAN BE ANTICIPATED AND
SFC GUSTS IN EXCESS OF 50KT ARE POSSIBLE.

OUTLOOK...THURSDAY NIGHT THROUGH MONDAY...
PCPN COVERAGE SHOULD TAPER DOWN SCATTERED FOR LATE THURSDAY NGT INTO
SATURDAY AS A SECONDARY FRONT PUSHES ACROSS THE TERMINALS. DRY VFR
CONDITIONS ARE EXPECTED UNDER SURFACE HIGH PRESSURE SUNDAY AND
MONDAY.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...HEAT ADVISORY FROM NOON TODAY TO 8 PM EDT THIS EVENING FOR
     OHZ039>041-048>050-057>059-068-069.
PA...HEAT ADVISORY FROM NOON TODAY TO 8 PM EDT THIS EVENING FOR
     PAZ020-021-029-031-073-075.
WV...HEAT ADVISORY FROM NOON TODAY TO 8 PM EDT THIS EVENING FOR
     WVZ001>004-012-021-022.

&&

15/22
Hazardous weather outlook, Jul 25, 1:58 PM EDT, 12 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
158 PM EDT WED JUL 25 2012

OHZ039>041-048>050-057>059-068-069-PAZ020-021-029-031-073-075-
WVZ001>004-012-021-022-261800-
TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH-
MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-BEAVER-ALLEGHENY-WASHINGTON-
GREENE-WESTMORELAND-FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-
MARION-MONONGALIA-
158 PM EDT WED JUL 25 2012

...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM EDT THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...SOUTHWEST
PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF
WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS THURSDAY
AFTERNOON INTO EARLY FRIDAY. THE MAIN SEVERE THREAT WILL BE
DAMAGING WINDS AND LARGE HAIL.

AFTERNOON HEAT INDEX VALUES ARE EXPECTED TO RISE ABOVE 100 DEGREES
IN MANY AREAS. HEAT RELATED ILLNESSES WILL BE POSSIBLE ON THURSDAY
AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

MDZ001-PAZ013-014-022-023-074-076-WVZ023-041-261800-
GARRETT-LAWRENCE-BUTLER-ARMSTRONG-INDIANA-WESTMORELAND RIDGES-
FAYETTE RIDGES-PRESTON-TUCKER-
158 PM EDT WED JUL 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...SOUTHWEST
PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA AND NORTHERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS THURSDAY
AFTERNOON INTO EARLY FRIDAY. THE MAIN SEVERE THREAT WILL BE
DAMAGING WINDS AND LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

PAZ007>009-015-016-261800-
MERCER-VENANGO-FOREST-CLARION-JEFFERSON PA-
158 PM EDT WED JUL 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST PENNSYLVANIA AND
WEST CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TONIGHT. THE MAIN
SEVERE THREAT WILL BE DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS THURSDAY INTO
EARLY FRIDAY. THE MAIN SEVERE THREAT WILL BE DAMAGING WINDS AND
LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

In the hours before

Special weather statement, Jul 26, 2:38 AM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
238 AM EDT THU JUL 26 2012

OHZ040-041-049-050-PAZ020-021-029-WVZ001-002-260715-
ALLEGHENY PA-BEAVER PA-BROOKE WV-CARROLL OH-COLUMBIANA OH-HANCOCK WV-
HARRISON OH-JEFFERSON OH-WASHINGTON PA-
238 AM EDT THU JUL 26 2012

...A THUNDERSTORM WILL AFFECT EXTREME WEST CENTRAL
ALLEGHENY...HANCOCK...NORTHEASTERN BROOKE...NORTHEASTERN
HARRISON...NORTHERN JEFFERSON...NORTHWESTERN
WASHINGTON...SOUTHEASTERN CARROLL...SOUTHEASTERN COLUMBIANA AND
SOUTHWESTERN BEAVER COUNTIES...

AT 231 AM EDT...A THUNDERSTORM WAS CENTERED 4 MILES NORTHEAST OF
LEESVILLE LAKE PARK...MOVING EAST AT 40 MPH.

THIS STORM IS GENERATING INTENSE LIGHTNING AND MAY PRODUCE SMALL
HAIL.  FURTHER STRENGTHENING TO SEVERE LEVELS IS POSSIBLE.

SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE...
  SCIO...               LEESVILLE LAKE PARK...
  CARROLLTON...         KILGORE...            MECHANICSTOWN...
  BERGHOLZ...           SALINEVILLE...        RICHMOND...
  WINTERSVILLE...       HAMMONDSVILLE...      STEUBENVILLE...
  WELLSVILLE...

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.

LAT...LON 4069 8035 4031 8035 4040 8118 4060 8118

15

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 2:38 AM EDTSpecial Weather StatementPBZHancock37 min
Jul 26, 3:31 AM EDTSpecial Weather StatementPBZBrooke59 min
Jul 26, 4:12 AM EDTSpecial Weather StatementPBZMarion, Monongalia, Wetzel63 min
Jul 26, 5:26 AM EDTSpecial Weather StatementPBZMarion, Monongalia, Preston64 min
Jul 26, 2:04 PM EDTSpecial Weather StatementPBZHancock56 min
Jul 26, 2:54 PM EDTSevere Thunderstorm WarningPBZBrooke, Hancock43 min
Jul 26, 3:09 PM EDTSevere Thunderstorm WarningPBZHancock66 min
Jul 26, 3:15 PM EDTSevere Thunderstorm WarningPBZBrooke, Marshall, Ohio45 min
Jul 26, 3:16 PM EDTFlash Flood WatchPBZBrooke, Hancock, Marion, Marshall, Ohio, Wetzel6 hr
Jul 26, 3:37 PM EDTSevere Thunderstorm WarningPBZBrooke, Hancock38 min
Jul 26, 4:05 PM EDTSevere Thunderstorm WarningPBZHancock40 min
Jul 26, 4:56 PM EDTSevere Thunderstorm WarningPBZMarion, Marshall, Monongalia, Wetzel64 min
Jul 26, 5:18 PM EDTSevere Thunderstorm WarningPBZHancock72 min
Jul 26, 5:50 PM EDTSevere Thunderstorm WarningPBZMarion, Monongalia, Preston, Wetzel55 min
Jul 26, 6:01 PM EDTSevere Thunderstorm WarningPBZBrooke, Hancock, Ohio74 min
Jul 26, 6:17 PM EDTSevere Thunderstorm WarningPBZBrooke, Marshall, Ohio58 min
Jul 26, 6:37 PM EDTSevere Thunderstorm WarningPBZPreston68 min
Jul 26, 6:41 PM EDTSevere Thunderstorm WarningPBZMarion, Monongalia, Preston, Wetzel49 min
Jul 26, 6:48 PM EDTFlash Flood WarningPBZMarion, Monongalia2 hr
Jul 26, 7:25 PM EDTSevere Thunderstorm WarningPBZMarion, Monongalia, Preston, Tucker80 min
Jul 26, 1:57 PM EDTSevere Thunderstorm WarningPBZCoshocton, Guernsey, Muskingum, Tuscarawas63 min
Jul 26, 2:35 PM EDTSevere Thunderstorm WarningPBZColumbiana40 min
Jul 26, 2:39 PM EDTSevere Thunderstorm WarningPBZCarroll, Harrison, Jefferson, Tuscarawas66 min
Jul 26, 2:52 PM EDTSevere Thunderstorm WarningPBZBelmont, Guernsey, Monroe, Muskingum, Noble38 min
Jul 26, 3:24 PM EDTSevere Thunderstorm WarningPBZMonroe, Muskingum, Noble51 min
Jul 26, 4:24 PM EDTSevere Thunderstorm WarningPBZCoshocton, Guernsey, Muskingum, Tuscarawas66 min
Jul 26, 6:24 PM EDTSevere Thunderstorm WarningPBZColumbiana33 min

Nearby

Severe Thunderstorm Warnings in West Virginia, 2012Severe Thunderstorm Warnings in Ohio, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.